MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon pinhole occurred.Vascular access was obtained via the femoral artery.A 10.0 x 40, 135cm mustang balloon catheter was advanced for use.However, during balloon inflation, contrast solution leaked outside of the catheter from what appeared to be a pinhole.The procedure was completed with a different device.No patient complications reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon pinhole occurred.Vascular access was obtained via the femoral artery.A 10.0 x 40, 135cm mustang balloon catheter was advanced for use.However, during balloon inflation, contrast solution leaked outside of the catheter from what appeared to be a pinhole.The procedure was completed with a different device.No patient complications reported and the patient's status was stable.It was further reported that the 30-40% stenosed target lesion was located in the iliac zone and that there was no significant calcification or tortuosity.
 
Additional Manufacturer Narrative
A2 age at time of event: 18 years or older.H6 device codes corrected from material puncture/hole 1504 to material rupture 1546.The device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 10mm proximal of the proximal markerband.An examination of the balloon material and a visual and microscopic examination markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and microscopic examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9733749
Report Number2134265-2020-01645
Device Sequence Number2353050
Product Code FGE
UDI-Device Identifier08714729793823
UDI-Public08714729793823
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023904988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1